Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 7, NWS Honolulu, HI

February 23, 2006Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 23, 2006, 8:09 AM HST for Hawaii County, Hawaii. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2006, 8:09 AM HST (18:09 UTC)
Expired
Feb 23, 2006, 8:00 PM HST
In force
12 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 6.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2006-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2006-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 231809
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
809 AM HST THU FEB 23 2006

...HIGH WIND WARNING FOR THE BIG ISLANDS SUMMITS HAS BEEN
DOWNGRADED TO A WIND ADVISORY THROUGH 8 PM HST TONIGHT...

.WINDS ACROSS THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE
DECREASED BELOW WARNING LEVELS. THE STRONG WEST WINDS ARE EXPECTED
TO DECREASE FURTHER THIS AFTERNOON.

HIZ028-240615-
/O.EXP.PHFO.HW.W.0002.000000T0000Z-060223T1800Z/
/O.NEW.PHFO.WI.Y.0007.060223T1809Z-060225T0600Z/
BIG ISLAND SUMMITS-
809 AM HST THU FEB 23 2006

...HIGH WIND WARNING HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 8 PM HST FRIDAY...

WINDS AT THE SUMMITS WILL BE 30 TO 40 MPH TODAY...THEN DECREASE
TO 20 TO 25 MPH THIS EVENING.

VISITORS TO THE SUMMITS SHOULD EXERCISE CAUTION DUE TO STRONG
CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

TANABE
3 follow-up statements
000 
WWHW70 PHFO 240207
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
407 PM HST THU FEB 23 2006

HIZ028-241415-
/O.CON.PHFO.WI.Y.0007.000000T0000Z-060225T0600Z/
BIG ISLAND SUMMITS-
407 PM HST THU FEB 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM HST FRIDAY...

WEST WINDS WILL BE 25 TO 35 MPH THROUGH THE EARLY EVENING...THEN
DECREASE TO 15 TO 25 MPH.

VISITORS TO THE SUMMITS SHOULD EXERCISE CAUTION DUE TO STRONG
CROSS WINDS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.

$$
000 
WWHW70 PHFO 240231
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
431 PM HST THU FEB 23 2006

HIZ028-240600-
/O.EXT.PHFO.WI.Y.0007.000000T0000Z-060224T0600Z/
BIG ISLAND SUMMITS-
431 PM HST THU FEB 23 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM HST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM HST THIS EVENING. 

VISITORS TO THE SUMMITS SHOULD EXERCISE CAUTION DUE TO STRONG
CROSS WINDS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.

$$
000 
WWHW70 PHFO 240546
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
746 PM HST THU FEB 23 2006

...WIND ADVISORY ALLOWED TO EXPIRE...

.WIND REPORTS FROM THE SUMMITS OF THE BIG ISLAND SHOW THAT THE
WIND HAS DIMINISHED BELOW THE ADVISORY LEVEL. OCCASIONAL GUSTS
STILL MAY EXCEED 40 MILES AN HOUR THERE FOR THE NEXT FEW HOURS...
SO PLEASE BE CAREFUL.

HIZ028-240700-
/O.EXP.PHFO.WI.Y.0007.000000T0000Z-060224T0600Z/
BIG ISLAND SUMMITS-
746 PM HST THU FEB 23 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM HST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM HST THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 23, 4:00 AM HST, 4 hours 9 minutes earlier.

Area forecast discussion, Feb 23, 4:00 AM HST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST THU FEB 23 2006

.SYNOPSIS...
LIGHT TO MODERATE TRADES WILL CONTINUE INTO THE WEEKEND. THE
TRADE WINDS WILL BE USHERING IN A FEW SHOWER BEARING CLOUDS THAT
WILL BE AFFECTING THE WINDWARD AND MOUNTAIN AREAS OF ALL ISLANDS
INTO THE WEEKEND.
&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT FOR THE NEXT 48 HOURS OR SO. THEY ALL HAVE
A SURFACE LOW NORTHWEST OF THE MAIN HAWAIIAN ISLANDS. BEYOND 48
HOURS...THE MODELS START TO DISAGREE WITH THE PLACEMENT OF THE
SURFACE LOW...BUT ALL DO KEEP THE LOW WEST OF THE ISLANDS.

SIMILAR AGREEMENT IN THE MID TO UPPER ATMOSPHERE...AND AN UPPER
LEVEL LOW FORMING NORTHEAST OF THE ISLANDS AND SINKING SOUTH THROUGH
THE FORECAST PERIOD.

NO BIG CHANGES TO THE GRIDS. HIGH WIND WARNING WILL REMAIN FOR THE
BIG ISLAND SUMMITS. THE CFHT/GEM AND UKIRT GAGES HAVE HAD WIND
SPEEDS RIGHT AT THE WARNING CRITERIA OF 45 MPH OVERNIGHT. THE MODELS
HAVE THE WINDS OVER THE SUMMITS GRADUALLY DROPPING TODAY...AND DON/T
SEE ANY REASON TO GO AGAINST THIS TREND. A WIND ADVISORY WILL LIKELY
REPLACE THE WARNING LATER THIS MORNING.

&&

.MARINE...
A GALE LOW...LOCATED NORTHEAST OF THE HAWAIIAN ISLANDS SEVERAL DAYS
AGO...GENERATED AN OPEN OCEAN SWELL THAT IS NOW REACHING ISLAND
SHORES. BASED ON BUOY OBSERVATIONS...SURF HAS BUILT ABOVE ADVISORY
LEVELS...AND IS EXPECTED TO DROP BELOW ADVISORY LEVELS EARLY FRIDAY
MORNING.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING SUMMITS OF MAUNA KEA AND MAUNA LOA BIG ISLAND.
HIGH SURF ADVISORY EAST FACING SHORES ALL ISLANDS.
&&

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.